Severe ME Day of Understanding and Remembrance: Aug. 8, 2017
Determined to paper the Internet with articles about ME, Jody Smith brings some additional focus to Severe Myalgic Encephalomyelitis Day of Understanding and Remembrance on Aug. 8, 2017 ...
Discuss the article on the Forums.

Common antibiotic linked to sudden heart deaths

Discussion in 'Other Health News and Research' started by RL_sparky, Aug 20, 2014.

  1. RL_sparky

    RL_sparky Senior Member

    Messages:
    306
    Likes:
    1,558
    California
    http://www.telegraph.co.uk/health/h...antibiotic-linked-to-sudden-heart-deaths.html

    An antibiotic taken by millions of patients has been linked to heart deaths prompting researchers to call for an 'urgent' evaluation.

    A Dutch study found that people taking clarithromycin were 76 per cent more likely to die than those taking penicillin and the risk was greater in women who were more than twice as likely to die.

    Clarithromycin is used for respiratory infections and 2.2m doses were prescribed in 2013 in England.

    Experts said the findings do not prove that the drug is dangerous or should be withdrawn and instead further research is needed to establish if there was a difference in the types of people prescribed clarithromycin compared with those receiving other antibiotics.
     
    zzz, Hanna, Little Bluestem and 4 others like this.
  2. Gingergrrl

    Gingergrrl Senior Member

    Messages:
    11,158
    Likes:
    32,806
    USA
    The studies often quoted in the US report azithromycin causing sudden cardiac death and other cardiac symptoms as well so it seems to relate it that whole class of antibiotics.

    I avoid that whole class for this reason but I had such a terrible experience with another antibiotic that I am much more cautious than the average person!
     
    RL_sparky, Little Bluestem and merylg like this.

See more popular forum discussions.

Share This Page